MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SMALLBORE EXT SET W/MICROCLAVE CLEAR, CLAMP, ROTATING LUER

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SMALLBORE EXT SET W/MICROCLAVE CLEAR, CLAMP, ROTATING LUER
Model Number MC3302
Medical Device Problem Codes Backflow (1064); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to return for testing and investigation and has not been received.
 
Event or Problem Description
The event involves a customer allegation against a smallbore ext set w/microclave clear, clamp, rotating luer that leaked while the clinician was disconnecting the patient from the iv line.While flushing the line, the patient commented it was leaking.The clinician confirmed the pump was off and noted the cap had pulled off the tubing of the saline lock.It was noted that blood had started flowing out of the saline lock.The clamp on the device was closed and was replaced with a new device primed with saline.There was no adverse event reported.
 
Additional Manufacturer Narrative
A portion of a single used mc3302 extension set was returned.The shuntless microclave was cut from the set and not returned as part of the investigation sample.The length of the tubing on the returned mc3302 extension set components was measured (g-3g-629) at 5" in length when a full length tube is 5.5" in length.This suggests that 0.5" of the tubing is missing that would have extended outside the shuntless microclave bond pocket, hence no visible evidence of solvent on the end of the tubing.The end of the tubing that was separated was visually analyzed and it appears to have been cut with a sharp instrument.The dhr for lot # 3710736 and relevant commodities were reviewed and there were no non-conformances found that would have contributed to the reported complaint.

Brand Name
SMALLBORE EXT SET W/MICROCLAVE CLEAR, CLAMP, ROTATING LUER
Common Device Name
SMALLBORE EXT SET W/MICROCLAVE CLEAR, CLAMP, ROTATING LUER
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, 22790
MX  22790
MDR Report Key8066623
Report Number9617594-2018-00155
Device Sequence Number16702777
Product Code FMG
UDI-Device Identifier00887709037267
UDI-Public887709037267
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberMC3302
Device Catalogue NumberMC3302
Device Lot Number3710736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1